Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2007, 8:35 PM CDT for Wood County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 8:35 PM CDT (01:35 UTC)
- Expired
- May 23, 2007, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:37 PM CDT | TSTM WND DMG | Mineola, TX | TREES DOWN IN MINEOLA...REPORTED BY MINEOLA PD |
| May 23, 8:37 PM CDT | HAIL 0.88 | Mineola, TX | REPORTED BY MINEOLA PD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 240137
SVRSHV
TXC499-240230-
/O.NEW.KSHV.SV.W.0178.070524T0135Z-070524T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT WED MAY 23 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHEAST TEXAS
* UNTIL 930 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE NEAR MINEOLA TO NEAR HAWKINS...MOVING
NORTH NORTHWEST NEAR 20 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT THE TOWNS OF QUITMAN...ALBA AND
GOLDEN.
LAT...LON 3296 9521 3287 9517 3257 9516 3256 9518
3262 9533 3260 9539 3263 9552 3272 9563
3297 9565 3297 9565
$$
132 follow-up statements
000
WWUS54 KSHV 240149
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CDT WED MAY 23 2007
TXC499-240230-
/O.CON.KSHV.SV.W.0178.000000T0000Z-070524T0230Z/
WOOD TX-
848 PM CDT WED MAY 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WOOD COUNTY...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MINEOLA TO 10 MILES NORTH OF HAWKINS...MOVING NORTHWEST AT 20 MPH.
HAIL TO NICKEL SIZE AND DOWNED TREES HAVE BEEN REPORTED WITH THIS LINE
OF STORMS EARLIER IN THE MINEOLA AND HAWKINS AREAS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YANTIS...WINNSBORO AND QUITMAN
LAT...LON 3296 9521 3287 9517 3257 9516 3256 9518
3262 9533 3260 9539 3263 9552 3272 9563
3297 9565 3297 9565
$$
13000
WWUS54 KSHV 240225
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 PM CDT WED MAY 23 2007
TXC499-240234-
/O.EXP.KSHV.SV.W.0178.000000T0000Z-070524T0230Z/
WOOD TX-
924 PM CDT WED MAY 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY HAS BEEN
CANCELLED...
THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY HAS BEEN CANCELLED
AS THE STORM HAS WEAKENED AND MOVED INTO RAINS COUNTY.
LAT...LON 3296 9521 3287 9517 3257 9516 3256 9518
3262 9533 3260 9539 3263 9552 3272 9563
3297 9565 3297 9565
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:22 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 23, 3:22 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 322 PM CDT WED MAY 23 2007 .DISCUSSION... UNSETTLED PATTERN AS WE FIND OURSELVES BETWEEN UPPER LEVEL HIGH PRESSURE OVER AL/MS AND SOUTHWESTERLY FLOW ALOFT TO OUR WEST. MOISTURE FLOW WILL FOCUS BEST CHANCE OF RAIN THE NEXT FEW DAYS OVER OUR FAR W AND NW...WHILE THE RIDGE TO THE EAST WILL TRY TO PUT A LID ON CONVECTION OVER NCTRL LA. COLD FRONT FROM THE NORTH STILL LOOKS LIKE IT IS GOING TO BE UNABLE TO QUITE REACH THE CWA THURSDAY...BUT WILL HELP TO FOCUS THE HIGHER POPS IN THAT GENERAL DIRECTION AS MENTIONED. NO PARTICULAR FEATURE TO REALLY KEY ON IN THE EXTENDED...JUST A GENERAL DIRTY WEAK RIDGING THAT WILL ALLOW FOR AFTERNOON AND EVENING CONVECTION. TEMPS WILL FLIRT WITH NEAR NORMAL READINGS FOR MOST OF THE FORECAST. /17/ && .AVIATION... MOST LOCATIONS IN THE FOUR STATE REGION EXPERIENCING VFR CONDITIONS...WITH LOWEST CEILINGS RANGING FROM 035 TO 050 IN HEIGHT. OUTSIDE OF THE SCATTERED SHOWERS AND THUNDERSTORMS SPREAD MAINLY ACROSS LA AND SOUTHWEST AR THIS AFTERNOON...VFR CONDITIONS WILL CONTINUE FOR THE REST OF WEDNESDAY AREA WIDE. CONVECTION IS EXPECTED TO DIMINISH RAPIDLY ONCE THE SUN SETS THIS EVENING. LOW STRATUS WILL BEGIN TO DEVELOP ACROSS THE REGION THURSDAY MORNING BY AROUND 08Z...REDUCING CEILINGS TO MVFR AND IFR LEVELS. EXPECT THESE CEILINGS TO GRADUALLY LIFT AFTER 14Z AS DAYTIME HEATING INCREASES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON THURSDAY AFTERNOON...MAINLY IN THE WESTERN HALF OF THE FOUR STATE REGION...AHEAD OF AN APPROACHING COLD FRONT. /18/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 85 66 85 / 20 30 20 20 MLU 66 87 65 87 / 20 20 20 20 DEQ 64 82 65 81 / 20 40 30 50 TXK 66 84 65 84 / 20 30 30 40 ELD 64 86 64 85 / 20 20 20 20 TYR 68 83 67 82 / 20 40 40 50 GGG 68 84 66 83 / 20 40 40 40 LFK 68 85 67 84 / 20 50 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/18
Hazardous weather outlook, May 23, 12:00 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 23 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED OCCURRENCES OF BRIEF HAIL OR HIGH WIND GUSTS MAY OCCUR...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 17
In the hours before
Local storm report, May 23, 8:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 12 SW HENDERSON 32.03N 94.94W
05/23/2007 E0.75 INCH RUSK TX PUBLIC
PENNY SIZE HAIL REPORTED IN PLEASANT GROVE SOUTHWEST OF
HENDERSON.
&&
MBERRYLocal storm report, May 23, 8:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL LINDALE 32.51N 95.41W
05/23/2007 M1.75 INCH SMITH TX LAW ENFORCEMENT
LINDALE PD REPORTED GOLFBALL SIZE HAIL ON PEARL ST.
&&
12Local storm report, May 23, 8:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 SW LINDALE 32.48N 95.43W
05/23/2007 E1.00 INCH SMITH TX TRAINED SPOTTER
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 26 min |
| May 23, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.